Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 113, NWS Fort Worth, TX

May 27, 2016Erath County, Hamilton County, Texas

NWS Fort Worth, TX issued this river flood warning at May 27, 2016, 4:27 PM CDT for Erath County, Hamilton County, Texas. It took effect at May 27, 2016, 6:25 PM CDT. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
May 27, 2016, 4:27 PM CDT (21:27 UTC)
In effect from
May 27, 2016, 6:25 PM CDT
Expired
May 28, 2016, 7:09 AM CDT
In force
13 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Erath County, TX, Hamilton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 96 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Bosque River at Hico (HICT2). The gauge peaked at 24.14 ft at May 27, 2016, 7:00 PM CDT.

actionminormoderate102005/2705/2805/29
Action stage
22 ft
Minor stage
24 ft
Moderate stage
27 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08094800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

041 
WGUS44 KFWD 272127
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
427 PM CDT FRI MAY 27 2016

...The National Weather Service in Fort Worth has issued a Flood 
Warning for the following areas in Texas...

  North Bosque River At Hico Affecting Erath and Hamilton Counties
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC143-193-280927-
/O.NEW.KFWD.FL.W.0113.160527T2325Z-160528T1209Z/
/HICT2.1.ER.160527T2325Z.160528T0000Z.160528T0009Z.NO/
427 PM CDT FRI MAY 27 2016

The National Weather Service in Fort Worth has issued a 

* Flood Warning for 
  The North Bosque River At Hico.
* until Saturday morning...Or until the warning is cancelled.
* At 0315 PM Friday the stage was 23.45 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The river should rise above flood stage by Friday 
  evening and continue to rise to a crest near 24 feet by Friday 
  evening. The river should fall below flood stage by Friday evening.


&&
 
LAT...LON 3204 9820 3190 9798 3199 9793 3209 9809 

$$
2 follow-up statements
813 
WGUS84 KFWD 272255
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
555 PM CDT FRI MAY 27 2016

...The Flood Warning is cancelled for the following areas in Texas...
 
  North Bosque River Near Clifton Affecting Bosque County
  North Bosque River At Valley Mills Affecting Bosque and McLennan 
  Counties
  Leon River Near Hamilton Affecting Hamilton County
  
...The Flood Warning continues for the following areas in Texas...
 
  North Bosque River At Hico Affecting Erath and Hamilton Counties 
  Leon River Near De Leon Affecting Comanche County 
  Leon River At Gatesville Affecting Coryell County 
  Sabana River Near De Leon Affecting Comanche County 
  Navasota River Above Groesbeck Affecting Limestone County 
  Navasota River Near Easterly Affecting Leon and Robertson Counties
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC143-193-281055-
/O.EXT.KFWD.FL.W.0113.160527T2333Z-160528T1209Z/
/HICT2.1.ER.160527T2333Z.160528T0000Z.160528T0009Z.NO/
555 PM CDT FRI MAY 27 2016

The Flood Warning continues for
  The North Bosque River At Hico.
* At 515 PM Friday the stage was 23.70 feet.
* Flood stage is 24 feet.
* Minor flooding is forecast.
* Forecast...The river is cresting now near flood stage and will
  begin to fall overnight.

&&
 
LAT...LON 3204 9820 3190 9798 3199 9793 3209 9809 

$$

TXC035-272325-
/O.CAN.KFWD.FL.W.0104.000000T0000Z-160528T0728Z/
/CTNT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
555 PM CDT FRI MAY 27 2016

The Flood Warning is cancelled for
  The North Bosque River Near Clifton.
* At 500 PM Friday the stage was 15.41 feet.
* Flood stage is 23 feet.
* Forecast...The river crested below flood stage and is already
  falling. The river will continue to fall for the next few days.


$$

TXC035-309-272325-
/O.CAN.KFWD.FL.W.0105.000000T0000Z-160528T0717Z/
/VMAT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
555 PM CDT FRI MAY 27 2016

The Flood Warning is cancelled for
  The North Bosque River At Valley Mills.
* At 445 PM Friday the stage was 28.43 feet.
* Flood stage is 36 feet.
* Forecast...The river crested below flood stage and is falling. The
  river will continue to fall for the next several days.


$$

TXC093-281054-
/O.EXT.KFWD.FL.W.0101.000000T0000Z-160531T1251Z/
/DLLT2.2.ER.160527T1210Z.160527T1830Z.160531T0051Z.NO/
555 PM CDT FRI MAY 27 2016

The Flood Warning continues for
  The Leon River Near De Leon.
* At 430 PM Friday the stage was 15.63 feet.
* Flood stage is 12 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river has crested and will continue to recede and 
  fall below flood stage by Monday evening.
* At 15 feet, Moderate out of bank flooding can be expected along the 
  river above and below the sh 16 bridge. Rural roads, as well as 
  farm and ranch lands near the river, will be flooded.

&&
 
LAT...LON 3221 9864 3204 9855 3207 9843 3227 9853

$$

TXC193-272325-
/O.CAN.KFWD.FL.W.0109.000000T0000Z-160528T1434Z/
/HMLT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
555 PM CDT FRI MAY 27 2016

The Flood Warning is cancelled for
  The Leon River Near Hamilton.
* At 515 PM Friday the stage was 19.67 feet.
* Flood stage is 26 feet.
* Forecast...The river is expected to rise but crest below flood 
  stage between 24 and 25 feet Saturday morning.


$$

TXC099-281054-
/O.EXT.KFWD.FL.W.0110.160528T1134Z-160529T0018Z/
/GAST2.1.ER.160528T1134Z.160528T1200Z.160528T1218Z.NO/
555 PM CDT FRI MAY 27 2016

The Flood Warning continues for
  The Leon River At Gatesville.
* At 445 PM Friday the stage was 14.63 feet.
* Flood stage is 22 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to crest near flood stage 
  Saturday morning.
* At 22 feet, Minor lowland flooding will occur along the river.

&&
 
LAT...LON 3147 9781 3138 9778 3138 9767 3148 9769

$$

TXC093-281054-
/O.EXT.KFWD.FL.W.0102.000000T0000Z-160529T0330Z/
/DSBT2.2.ER.160527T1226Z.160527T1615Z.160528T1530Z.NR/
555 PM CDT FRI MAY 27 2016

The Flood Warning continues for
  The Sabana River Near De Leon.
* At 430 PM Friday the stage was 21.43 feet.
* Flood stage is 19 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is cresting now and will start to recede this
  evening. The river is epected to fall below flood stage late Saturday morning.

&&
 
LAT...LON 3214 9875 3203 9859 3208 9849 3220 9865

$$

TXC293-281054-
/O.EXT.KFWD.FL.W.0111.160527T2243Z-160529T1320Z/
/GRST2.1.ER.160527T2120Z.160528T1200Z.160529T0120Z.NO/
555 PM CDT FRI MAY 27 2016

The Flood Warning continues for
  The Navasota River Above Groesbeck.
* At 515 PM Friday the stage was 7.24 feet.
* Flood stage is 7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to a crest near 9 feet 
  Saturday morning. The river should fall below flood stage 
  Saturday evening.

&&
 
LAT...LON 3162 9663 3151 9652 3154 9641 3166 9652

$$

TXC289-395-281054-
/O.CON.KFWD.FL.W.0099.000000T0000Z-000000T0000Z/
/EAST2.2.ER.160527T1606Z.160529T0600Z.000000T0000Z.NO/
555 PM CDT FRI MAY 27 2016

The Flood Warning continues for
  The Navasota River Near Easterly.
* At 500 PM Friday the stage was 20.29 feet.
* Flood stage is 19 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to a crest near 23 feet 
  overnight Saturday then begin falling but remain above flood stage
  for the next several days.
* At 23 feet, Moderate lowland flooding below Easterly is expected.

&&
 
LAT...LON 3132 9638 3102 9631 3105 9619 3132 9626

$$
224 
WGUS84 KFWD 280121
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
821 PM CDT FRI MAY 27 2016

...The Flood Warning is cancelled for the following areas in Texas...
 
  North Bosque River At Hico Affecting Erath and Hamilton Counties
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 

&&

TXC143-193-280151-
/O.CAN.KFWD.FL.W.0113.000000T0000Z-160528T1209Z/
/HICT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
821 PM CDT FRI MAY 27 2016

The Flood Warning is cancelled for
  The North Bosque River At Hico.
* At 0715 PM Friday the stage was 23.93 feet.
* Flood stage is  24 feet.
* Forecast...The river crested below flood stage at 24.0 feet. The 
  river will continue to fall to near 11 feet by Sunday morning.

&&
 
LAT...LON 3204 9820 3190 9798 3199 9793 3209 9809 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 27, 3:33 PM CDT, 54 minutes earlier.

Area forecast discussion, May 27, 3:33 PM CDT, 54 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
333 PM CDT FRI MAY 27 2016

.DISCUSSION...
Dry and subsident air will continue to filter into the region
tonight and will keep all rain and thunderstorms across East Texas
and Louisiana. Therefore...we will cancel the Flash Flood watch
that is currently in affect across the southern portions of the
forecast area.

Even through the dryline will approach the western zones late
this afternoon/early this evening we feel that storms will have a
tough time developing. If an isolated storm were to form on the
dryline it would most likely occur near the Red River, closest to
the departing upper low.

Saturday morning will be mild and quiet with lows in the upper
60s and lower 70s. A few showers and storms may develop Saturday
afternoon and evening as a weak shortwave approaching from West
Texas brings increasing large scale lift and mid level moisture.
This shortwave should lift out of the region by Sunday morning but
another disturbance will approach from the west Sunday afternoon.
This second shortwave will be stronger and will most likely result
scattered afternoon and evening thunderstorms Sunday. Better
thunderstorm chances will arrive Sunday night/Monday morning when
a complex of storms from West Texas translates across the region.
It appears that the best chance of storms Sunday night and Monday
will be north of the Interstate 20 corridor.

There will be a decrease in thunderstorm chances behind the
departing complex of storms Monday afternoon/evening.
However, storm chances will quickly return Tuesday in response to
increasing large scale forcing for ascent associated with a slow
moving upper low moving out of the Desert Southwest. Energy from
this system, coupled with abundant low level moisture, will
result in thunderstorm chances Tuesday through Thursday. The best
storm chances will be during the Wednesday/Thursday time frame
when a late season cold front moves through the region. We have
left some low pops in the forecast for next Friday due to timing
uncertainties with the upper system and cold front.

79

&&

.AVIATION...
/ISSUED 1255 PM CDT FRI MAY 27 2016/
Visible satellite and radar loops show showers and storms
steadily moving east as drier and stable air is quickly
infiltrating the region from the west. As a result, have removed
the mention of precipitation from all Metroplex TAF sites with
VFR conditions anticipated through the evening hours. Overnight,
there is some indication that IFR cigs may try to develop across
the metroplex along with the potential for mist and localized
visibility reductions. At this time however, believe enough mixing
will continue overnight to preclude formation of widespread BR.
Additionally, confidence in IFR cigs is not high enough at this
time to mention in this TAF issuance.

For the Waco TAF, showers will linger for another hour or two
before precipitation chances cease. Confidence is higher here that
IFR cigs and mist will develop overnight.

In terms of thunder at all sites for the remainder of the day---
there is still an outside chance of isolated thunderstorm
development out west along the dryline later this afternoon, but
confidence is such that we have removed mention of thunder from
all TAF locations at this time.

Carlaw

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    71  89  72  86  70 /  10  20  20  20  30
Waco                71  89  71  86  69 /  10  20  20  20  30
Paris               69  86  69  86  68 /  10  20  20  20  30
Denton              68  88  69  86  68 /  10  10  20  20  30
McKinney            69  88  70  86  68 /  10  20  20  20  30
Dallas              72  90  72  87  71 /  10  20  20  20  30
Terrell             71  88  71  86  69 /  10  20  20  20  30
Corsicana           72  88  71  86  70 /  10  20  20  20  30
Temple              71  88  71  84  70 /  10  20  20  20  20
Mineral Wells       65  89  69  85  68 /  10  10  20  20  30

&&

.FWD Watches/Warnings/Advisories...
None.
&&

90/79
Hazardous weather outlook, May 27, 3:35 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
335 PM CDT FRI MAY 27 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
335 PM CDT FRI MAY 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED TONIGHT ACROSS NORTH AND CENTRAL
TEXAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A SLIGHT CHANCE OF THUNDERSTORMS EXISTS THIS WEEKEND...AND THE
UNSETTLED WEATHER PATTERN WILL CONTINUE INTO NEXT WEEK. THERE WILL
BE A CHANCE OF THUNDERSTORMS MONDAY THROUGH THURSDAY...WITH THE
HIGHEST CHANCES ANTICIPATED ON WEDNESDAY AND THURSDAY AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:19 PM CDTSevere Thunderstorm WarningFWDEastland, Stephens71 min
May 26, 7:41 PM CDTSpecial Weather StatementFWDEastland34 min
May 26, 7:45 PM CDTTornado WarningFWDEastland, Stephens45 min
May 26, 7:58 PM CDTSevere Thunderstorm WarningFWDComanche, Eastland62 min
May 26, 8:29 PM CDTSevere Thunderstorm WarningFWDEastland, Palo Pinto, Stephens61 min
May 26, 8:38 PM CDTTornado WarningFWDComanche37 min
May 26, 8:47 PM CDTFlash Flood WarningFWDComanche, Eastland5 hr
May 26, 8:58 PM CDTSevere Thunderstorm WarningFWDComanche, Erath62 min
May 26, 9:00 PM CDTAreal Flood AdvisoryFWDStephens3 hr
May 26, 9:11 PM CDTSevere Thunderstorm WarningFWDErath, Palo Pinto64 min
May 26, 9:22 PM CDTSevere Thunderstorm WarningFWDErath53 min
May 26, 9:36 PM CDTAreal Flood AdvisoryFWDErath, Palo Pinto3 hr
May 26, 9:39 PM CDTSevere Thunderstorm WarningFWDHood, Parker, Somervell66 min
May 26, 9:47 PM CDTSevere Thunderstorm WarningFWDBosque, Hamilton27 min
May 26, 9:52 PM CDTAreal Flood WarningFWDLeon, Robertson6 hr
May 26, 9:58 PM CDTSpecial Weather StatementFWDJack32 min
May 26, 10:16 PM CDTSevere Thunderstorm WarningFWDJohnson, Tarrant59 min
May 26, 10:37 PM CDTSpecial Weather StatementFWDBosque, Johnson53 min
May 26, 10:49 PM CDTSpecial Weather StatementFWDMills56 min
May 26, 10:52 PM CDTSpecial Weather StatementFWDDallas38 min
May 26, 11:06 PM CDTSpecial Weather StatementFWDEllis24 min
May 26, 11:14 PM CDTAreal Flood AdvisoryFWDBosque, Hamilton, Hill, Johnson, Mills4 hr
May 26, 11:24 PM CDTSpecial Weather StatementFWDBosque, Hamilton36 min
May 26, 11:52 PM CDTSpecial Weather StatementFWDHill38 min
May 27, 12:03 AM CDTFlash Flood WarningFWDBosque, Hamilton, Mills3 hr
May 27, 12:31 AM CDTSpecial Weather StatementFWDHamilton29 min
May 27, 1:07 AM CDTSpecial Weather StatementFWDStephens23 min
May 27, 1:42 AM CDTFlash Flood WarningFWDStephens4 hr
May 27, 1:45 AM CDTAreal Flood WarningFWDComanche, Eastland3 hr
May 27, 2:21 AM CDTSpecial Weather StatementFWDEastland54 min
May 27, 3:10 AM CDTSpecial Weather StatementFWDErath50 min
May 27, 3:44 AM CDTAreal Flood WarningFWDLeon, Robertson3 hr
May 27, 3:47 AM CDTSevere Thunderstorm WarningFWDErath, Hood, Somervell58 min
May 27, 4:08 AM CDTSevere Thunderstorm WarningFWDParker, Tarrant67 min
May 27, 4:13 AM CDTSevere Thunderstorm WarningFWDEllis, Hill, Johnson62 min
May 27, 4:56 AM CDTRiver Flood WarningFWDDenton45 hr
May 27, 5:04 AM CDTSpecial Weather StatementFWDDallas26 min
May 27, 5:19 AM CDTRiver Flood WarningFWDComanche12 days
May 27, 5:19 AM CDTRiver Flood WarningFWDComanche40 hr
May 27, 5:27 AM CDTRiver Flood WarningFWDWise17 days
May 27, 5:45 AM CDTAreal Flood AdvisoryFWDHamilton3 hr
May 27, 5:51 AM CDTFlash Flood WarningFWDBosque3 hr
May 27, 5:55 AM CDTAreal Flood AdvisoryFWDComanche, Erath3 hr
May 27, 5:57 AM CDTAreal Flood AdvisoryFWDMcLennan3 hr
May 27, 6:34 AM CDTFlash Flood WarningFWDComanche, Eastland, Erath4 hr
May 27, 8:36 AM CDTAreal Flood AdvisoryFWDHood, Johnson, Somervell3 hr
May 27, 8:49 AM CDTRiver Flood WarningFWDBosque18 hr
May 27, 9:17 AM CDTRiver Flood WarningFWDBosque, McLennan17 hr
May 27, 9:29 AM CDTRiver Flood WarningFWDDallas27 days
May 27, 9:29 AM CDTRiver Flood WarningFWDHenderson, Navarro29 hr
May 27, 9:29 AM CDTRiver Flood WarningFWDAnderson, Freestone, Leon7 days
May 27, 9:37 AM CDTRiver Flood WarningFWDHamilton24 hr
May 27, 9:37 AM CDTRiver Flood WarningFWDCoryell31 hr
May 27, 10:01 AM CDTRiver Flood WarningFWDLimestone49 hr
May 27, 3:54 PM CDTRiver Flood WarningFWDDallas15 hr

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.